MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation conclusion: the filter was returned to csi for analysis engaged on the guide wire.The filter was not retrieved within the catheter.The filter sac is torn at the distal end.The distal section was returned, which confirms the report that the filter detached.The filter frame was able to be pulled into the retrieval catheter without issue during testing.The filter frame did not exhibit any fractures.The distal filter sac and tip section did not reveal any damage that would have contributed to the separation.It is possible that the filter was not fully captured in the retrieval catheter during removal, thereby resulting in the filter separation.This is consistent with details reported to csi.This hypothesis could not be confirmed, and the root cause of the filter separation remains unknown.The material inspection report for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
The wirion filter was deployed successfully in the distal popliteal over a viperwire guide wire.Atherectomy and angioplasty were performed successfully in distal superficial femoral artery and proximal popliteal artery.The filter was retrieved successfully after intervention.Upon retracting the retrieval catheter, the doctor felt some resistance within the sheath just prior to the device exiting.He manipulated the retrieval catheter forward and rotated it.He was able to remove it from the sheath, but the distal end of the filter remained within the sheath just at the proximal access point just past the valve.The physician successfully removed the sheath, which contained the distal end of the filter.He believes part of the filter became exposed while coming out of the sheath/valve and got stuck.There were no patient complications.

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12636612
Report Number3004742232-2021-00345
Device Sequence Number19928434
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230223(10)0000079994
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000079994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1